MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK 15MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK 15MM BOLT - SLEEVE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421387
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain and instability.Bolt and sleeve were removed in order to reposition the components, hinge femoral and tibial components were cemented in situ.Once the components were removed, it was noticed that the sleeve was bent, attempting to straighten the hinge, sleeve tab broke completely off.There was no backup or replacement available; surgeon implanted the broken sleeve again using forceps.Hinge bolt successfully inserted and tightened.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to pain and instability.The affected legion bolt-sleeve, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Potential causes could include but not limited to patient anatomy or abnormal loading of limb.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the device involved and no patient records available, our investigation is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
LEGION HK 15MM BOLT - SLEEVE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9137585
Report Number1020279-2019-03514
Device Sequence Number19528578
Product Code KRO
UDI-Device Identifier00885556030004
UDI-Public00885556030004
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421387
Device Catalogue Number71421387
Device Lot Number18ATM0007K
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;